Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Sep 2, 2012, 5:16 PM EDT for Jefferson County, Georgia. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2012, 5:16 PM EDT (21:16 UTC)
- Expired
- Sep 2, 2012, 6:00 PM EDT
- In force
- 44 min
- Issued by
- NWS Atlanta, GA
County Jefferson County, GA
The radar
The Robins AFB radar (KJGX), 93 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.3 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 576 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 879 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
159
WWUS82 KFFC 022116
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
516 PM EDT SUN SEP 2 2012
GAZ074-076-022200-
516 PM EDT SUN SEP 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN WASHINGTON AND
JEFFERSON COUNTIES UNTIL 600 PM EDT...
AT 507 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BARTOW...MOVING NORTHEAST AT 15 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS WASHINGTON
AND JEFFERSON COUNTIES THROUGH 600 PM EDT. SOME LOCATIONS IN THE
PATH OF THESE STORMS INCLUDE BARTOW...WADLEY...MOXLEY AND
LOUISVILLE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3288 8229 3282 8256 3292 8263 3309 8235
3294 8226
TIME...MOT...LOC 2116Z 244DEG 11KT 3290 8251
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Sep 2, 3:43 PM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, Sep 2, 3:43 PM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 343 PM EDT SUN SEP 2 2012 .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... REMNANTS OF ISAAC IS OVER IN/IL AND EXPECTED TO CONTINUE MOVING EAST/SOUTHEAST INTO THE OH AND TN VALLEYS TONIGHT. THERE ARE STILL SOME RAIN BANDS ROTATING AROUND THE MAIN CIRCULATION AND TWO OF THESE BANDS ARE EXPECTED TO MOVE THROUGH GA OVER THE NET 12 TO 24 HOURS. THE FIRST ONE IS OVER THE STATE RIGHT NOW BRINGING SHRA/TSRA TO NORTH AND CENTRAL GA. THE SECOND ONE IS EXPECTED TO MOVE INTO NW GA BY 03Z AND WILL BRING A BIT MORE MOISTURE AND INSTABILITY WITH IT. THE BIGGEST CONCERN WITH THIS SECOND BAND IS 0-1KM BULK SHEAR INCREASES ACROSS NW GA BETWEEN 00Z-12Z MON. MU CAPE ALSO INCREASE INTO THE 1500-2500 J/KG RANGE AT THE SAME TIME. THIS IS WHY SPC HAS EXTREME NORTHWEST GA IN A 5 PERCENT RISK AREA OF TORNADOES AND ALMOST ALL OF N GA IN A 2 PERCENT RISK AREA OF TORNADOES. THE MODELS ARE SHOWING THE BEST INSTABILITIES DO STAY NORTH AND WEST OF THE AREA BUT THEY ARE ALSO SHOWING A WELL DEFINED LINE MOVING INTO THE AREA SHORTLY AFTER MIDNIGHT. THIS LINE IS EXPECTED TO WEAKEN AS IT MOVES THROUGH GA BUT NW GA COULD SEE SOME ISOLATED TORNADOES AND SEVERE STORMS TONIGHT. WILL DEFINITELY NEED TO WATCH THIS BAND AS THINGS PROGRESS OVERNIGHT. LOWS MONDAY SHOULD REMAIN ON THE WARMER SIDE AS A RESULT OF THE CLOUD COVER AND PRECIP ACTIVITY...THOUGH INFLUENCE OF PRECIP AND FRONTAL BOUNDARY WILL KEEP AFTERNOON HIGHS TO BE SLIGHTLY COOLER MONDAY THAN TODAY. 01 .LONG TERM /TUESDAY THROUGH SUNDAY/... MODELS IN GOOD AGREEMENT THAT UPPER TROUGH THAT WAS ONCE ISAAC STALLS ALONG THE APPALACHIANS THROUGH MID WEEK...WITH SOME PVA AND MOISTURE LINGERING ACROSS GEORGIA. BROAD TROUGH DEEPENING OVER CANADA SHOULD PUSH SOME DRIER AIR INTO GEORGIA LATE THURSDAY INTO FRIDAY AS A FRONTAL BOUNDARY SINKS SOUTHWARD INTO THE STATE. MOISTURE SHOULD BE RETURNING BY SATURDAY AS THE UPPER TROUGH SWINGS SOUTHEASTWARD. GFS LOOKS FASTER ON THIS THAN THE ECMWF. HAVE KEPT CHANCE POPS OVER MUCH OF THE CWA THROUGH THE PERIOD...LIKELY NORTH AHEAD OF REMNANTS OF ISAAC MONDAY NIGHT INTO TUESDAY. HAVE REDUCED POPS TO SLIGHT CHANCE FRIDAY WITH BRIEF DRYING PERIOD. 41 && .AVIATION... 18Z UPDATE... SHOWERS AND ISOLATED THUNDERSTORMS POPPING UP ACROSS THE AREA THIS AFTERNOON. PRECIP SHOULD START TO AFFECT ATL BY 20Z-21Z SO HAVE A TEMPO GROUP IN. THERE SHOULD BE A BREAK IN THE PRECIP BETWEEN 00Z- 06Z BEFORE THE NEXT RAIN BAND MOVES INTO THE STATE. THIS NEXT BAND SHOULD CONTINUE TO BRING PRECIP THROUGH THE END OF THE TAF PERIOD. CEILINGS WILL STAY MAINLY IN THE VFR RANGE EXCEPT IN AND AROUND SHRA/TSRA DEVELOPMENT. WINDS WILL STAY OUT OF THE W-SW IN THE 5-10KT RANGE. //ATL CONFIDENCE...18Z UPDATE... CONFIDENCE HIGH ON WINDS. CONFIDENCE MEDIUM ON ALL OTHER ELEMENTS. 01 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 72 89 72 87 / 50 60 60 50 ATLANTA 73 86 73 86 / 60 60 60 60 BLAIRSVILLE 69 82 68 79 / 70 70 70 60 CARTERSVILLE 71 87 71 86 / 70 70 70 60 COLUMBUS 74 91 74 89 / 30 60 50 50 GAINESVILLE 72 85 72 85 / 70 70 60 60 MACON 73 91 72 89 / 30 60 50 40 ROME 72 88 72 86 / 70 80 70 60 PEACHTREE CITY 71 88 72 86 / 40 60 50 50 VIDALIA 75 91 73 90 / 30 40 30 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....DEESE AVIATION...01
Hazardous weather outlook, Sep 2, 2:31 PM EDT, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 231 PM EDT SUN SEP 2 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-031845- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 231 PM EDT SUN SEP 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED SEVERE STORMS POSSIBLE OVER NORTHWEST GEORGIA THIS EVENING. .SYNOPSIS... TROPICAL MOISTURE WILL PERSIST OVER NORTH AND CENTRAL GEORGIA THROUGH TONIGHT. THE REMNANTS OF TROPICAL STORM ISAAC WILL MOVE INTO THE OHIO AND TENNESSEE VALLEYS TODAY AND TONIGHT. .PRIMARY HAZARDS... OVER NORTHWEST GEORGIA WILL RESIDE THE GREATEST CHANCE FOR SEVERE STORMS WITH STRONG WINDS AND THE THREAT OF ISOLATED TORNADOES THROUGH THE FIRST PART OF THE OVERNIGHT PERIOD. ELSEWHERE...THE PRIMARY HAZARDS FROM THUNDERSTORMS WILL BE GUSTY WINDS...PERIODS OF HEAVY RAIN AND OCCASIONAL LIGHTNING. .DISCUSSION... DEEP TROPICAL MOISTURE REMAINS OVER GEORGIA. DYNAMICS ASSOCIATED WITH THE REMNANTS OF ISAAC WILL MOVE INTO THE OHIO AND TENNESSEE VALLEYS TODAY. THE MOISTURE AND MODERATE INSTABILITY WILL COMBINE TO PRODUCE SCATTERED THUNDERSTORMS TODAY AND TONIGHT...MAINLY OVER NORTH GEORGIA. WITH CAPES RANGING FROM 1500 TO 2500 THIS AFTERNOON AND EVENING AND MODERATE WIND SHEAR...A FEW THUNDERSTORMS COULD BECOME SEVERE...MAINLY NORTHWEST. ENOUGH LOW LEVEL SHEAR WILL BE PRESENT THAT IF A THUNDERSTORM BECOMES STRONG ENOUGH...A BRIEF TORNADO WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THE TROPICAL AIR MASS WILL CONTINUE THROUGH MOST OF THE PERIOD WITH SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Sep 2, 1:00 PM EDT, 4 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
100 PM EDT SUN SEP 2 2012
GAZ027-021730-
100 PM EDT SUN SEP 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN MADISON
COUNTY UNTIL 130 PM EDT...
AT 1257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS AROUND ILA...MOVING EAST AT 20 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE ACROSS MADISON
COUNTY THROUGH 130 PM EDT. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE SANFORD...POCATALIGO...NEESE...ILA...DANIELSVILLE AND
HARRISON. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
&&
LAT...LON 3427 8311 3423 8307 3417 8309 3415 8305
3412 8305 3405 8337 3409 8338 3412 8335
3420 8338 3423 8335 3425 8329 3425 8316
3427 8313
TIME...MOT...LOC 1700Z 254DEG 25KT 3418 8321Special weather statement, Sep 2, 1:54 PM EDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
154 PM EDT SUN SEP 2 2012
GAZ025-021830-
154 PM EDT SUN SEP 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN JACKSON
COUNTY UNTIL 230 PM EDT...
AT 153 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PENDERGRASS...MOVING EAST AT 15 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS JACKSON COUNTY
THROUGH 230 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
PENDERGRASS...ARCADE...JEFFERSON...PEACH STATE SPEEDWAY...APPLE
VALLEY AND MAYSVILLE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.
SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
&&
LAT...LON 3425 8347 3404 8344 3400 8355 3404 8358
3405 8365 3405 8369 3406 8370 3405 8371
3415 8374 3426 8358 3426 8348
TIME...MOT...LOC 1754Z 252DEG 12KT 3415 8367Special weather statement, Sep 2, 4:34 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
434 PM EDT SUN SEP 2 2012
GAZ085-097-022100-
434 PM EDT SUN SEP 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN LAURENS AND
JOHNSON COUNTIES UNTIL 500 PM EDT...
AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LOVETT...MOVING NORTHEAST AT 20 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS LAURENS AND
JOHNSON COUNTIES THROUGH 500 PM EDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE BREWTON...LOVETT...SPANN...WRIGHTSVILLE...NEW
HOME AND KITE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.
SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
&&
LAT...LON 3272 8245 3268 8250 3265 8247 3265 8248
3256 8282 3266 8286 3279 8266 3280 8260
3282 8256 3282 8252 3275 8244
TIME...MOT...LOC 2035Z 242DEG 23KT 3264 8276Special weather statement, Sep 2, 5:16 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
516 PM EDT SUN SEP 2 2012
GAZ074-076-022200-
516 PM EDT SUN SEP 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN WASHINGTON AND
JEFFERSON COUNTIES UNTIL 600 PM EDT...
AT 507 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BARTOW...MOVING NORTHEAST AT 15 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS WASHINGTON
AND JEFFERSON COUNTIES THROUGH 600 PM EDT. SOME LOCATIONS IN THE
PATH OF THESE STORMS INCLUDE BARTOW...WADLEY...MOXLEY AND
LOUISVILLE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3288 8229 3282 8256 3292 8263 3309 8235
3294 8226
TIME...MOT...LOC 2116Z 244DEG 11KT 3290 8251The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 1:00 PM EDT | Special Weather Statement | FFC | Madison | 30 min |
| Sep 2, 1:54 PM EDT | Special Weather Statement | FFC | Jackson | 36 min |
| Sep 2, 4:34 PM EDT | Special Weather Statement | FFC | Johnson | 26 min |
| Sep 2, 5:38 PM EDT | Severe Thunderstorm Warning | FFC | Jefferson | 52 min |
| Sep 2, 6:35 PM EDT | Special Weather Statement | FFC | Dade | 55 min |
| Sep 2, 7:27 PM EDT | Special Weather Statement | FFC | Catoosa, Dade | 33 min |
| Sep 2, 7:55 PM EDT | Special Weather Statement | FFC | Dade, Walker | 35 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.